Feedback on Ultram Side Effects and Usage page 14
If you have used Ultram, please help others by adding your feedback. What would you tell your best friend about using this pain medication?
Subj: Horrible Ultram withdrawals
Now that I quit my job, my shoulder is healing. I am down to three Ultram a day, from taking the max which is 8 50mg pills. The withdrawal from it is horrible. My blood pressure spikes, and I have to take it just because of that. I could probably deal with the body aches from withdrawing from it, took it for over a year, if my blood pressure would stay normal. Treat this drug like a narcotic when weaning off of it. It’s very painful, very strange feelings, anxiety is very high, burning sensation, eyes feel hot.
Subj: Ultram ER
I took regular doses of Ultram and wanted more. I have an addictive personality type. Is the Ultram ER similar? Addictive? I have fibromyalgia and can not find relief. It has been suggested to try ER Ultram. But I do not want to have those side effects of nervousness and anxiety again if I stop it. What do I do… Thanks for your help,
AskDocWeb: The ER stands for extended release and has the same effect. We suggest you ask your doctor about Darvocet-N 100.
Subj: Ultram withdrawal
I had hips problem since I was 20. I have taken verities of pain killer, narcotic and none narcotic prescription drugs. 1997 I had my both hips replaced and I remained drugs free for almost 10 years. Until I was recently diagnosed with lower back disks and my doctor put me on some strong pain killer which I could tolerate. Then he gave me ultram for the 1st time on my life. He told me this pain killer is the safest drug on in the planet. I have used it for almost 8 months. Last week I tried to break free form it and it was a terrible experience. Flu like symptom, Joint pain, runny nose cough and terrible withdrawal symptoms. All my youth life I had the upper hand on these monster drugs (narcotic or non narcotic) except the ultram; it made my life so miserable I vowed not to take a pain killer no matter what.
Subj: Tapering plan?
I have been on ultram for a year and I want to stop. I am so scared of the withdrawals. What would be a good tapering plan to get off these suckers within a month without too much of the side effects?
AskDocWeb: It depends on how many pills you take daily. The general idea is to minimize the withdrawal symptoms by gradually decreasing the daily dosage down to one pill a day before quitting.
Subj: DO NOT TAKE THIS IF YOU ARE TAKING AN SSRI.
It indicates on the PI sheet on the internet that Ultram uses the same neuropathway (CYPD2A?) as the Cymbalta that I’m taking and most SSRI’s from what I’ve learned. It’s a bad taking just one, worse with 2. Relpax did the same thing to me and didn’t help my migraines.
Subj: Ultram with vicodin?
I just started taking Ultram yesterday. At this time I only take 2-50 mg tablets a day as I am still being weaned off of vicodin. I take 1500 mg of vicodin every 12 hours and 1-50 mg of Ultram in between to keep the pain down. (I had a serious car accident 3 1/2 months ago where I shattered my left hip, tib/fib fracture, fractures in the knee and had 3 surgeries…Thank you Mr. Drunk Driver!!!) Is it safe for me to take these two pain medications this way?
AskDocWeb: Using these together does not sound safe. 1500 mgs of Vicodin is too much for being weaned off. Consult with your physician about the interactions between the two.
Subj: Ultram withdrawal
My father started using Ultram six years ago for a knee pain he had. You feel great while you are taking them; once you stop you go trough hell. He tried to stop more than ten times but he couldn’t succeed because of the terrible withdrawal symptoms; horrible joint pains, sweats, vomiting, diarrhea, headaches, dizziness, flu symptoms and severe depression to the point of suicidal thoughts. Six months ago he had to enter a detox center. Ultram not only destroyed my father’s life, it destroyed my family.
Subj: 2 disc herniations
I’ve been taking ultram for back pain and sciatica diagnosed by 2 disc herniations. So far, I’ve not had any bad side effects while on the drug or off of it. I don’t take it everyday neither I take it prn as needed. It has helped my pain immensely and I recommend it for moderate to severe pain.
AskDocWeb: With two disc herniations you may want to consider surgery to correct the problem, especially if you find yourself needing more and more Ultram to make the pain go away.
Subj: Ultram withdrawal
How long can it take to overcome Ultram withdrawal?
AskDocWeb: It depends on how long you have been taking them and how many every day but most of it will pass in the first two to three days. Consult with your physician.
Subj: ICU RN with withdrawals
DO NOT EVER START ULTRAM!!! I cannot say it any stronger than that. It is the most addictive drug there is. I was on it for my back and the pain relief gets less and less. Besides that, I developed urinary tract problems, could not pee, kidney pain, very slow thinking, actual decrease in I.Q…just could not function mentally like I could before and this is from someone with an I.Q. of 160.
The first time I quit, it was cold turkey and I thought I was going to die for two weeks…diarrhea running out of me constantly, sneezing 10-20 times at a time and each time with a squirt of diarrhea, skin crawling like a thousand worms, severe depression, suicidal thoughts to the point of getting a gun and sitting in my back yard behind the garage for an hour before deciding I couldn’t do it, extreme, extreme weakness and flu like symptoms, coughing, nose running. It was the most horrible thing I have ever gone through or seen anyone go through.
I am an ICU RN and have seen some pretty bad withdrawals. I did great for a couple of years and then being the smart ass that I am decided I would just take one to get a high. When I take one if I am not on them…it is 10 times better than meth. I go a million miles an hour and have more energy than you can believe. Next it was two and then the same old story.
The second time I tried to wean myself off since I was only on about 4 a day, but found that the withdrawal is no better weaning than cold turkey…all the weaning does is prolong the agony. This medicine should be banned. I have written letters to everyone including God but no one pays attention. I do not understand how those doctor in charge can say this medication is not addictive when this posting site alone tells a horror story that beats anything ever written. DON’T TAKE IT!
And in my opinion, just bite the bullet and go cold turkey…immodium works for the horrible diarrhea; Benadryl for sleep and for the respiratory problems; if you can get some Xanax or Valium to help with the sleep and just keep saying over and over…IT WILL GO AWAY!!! IT WILL GO AWAY! AND PRAY!
I have been taking Ultram for almost a month for lower back pain. One 50 mg pill does wonders. If I take more than that, I feel nauseous. One pill doesn’t. I don’t take it every day but maybe 1-2 times a week. I have never taken any pain reliever – over the counter or even hydrocodone which works this well. Also, it doesn’t make me feel like I’m “on something.” I can see the possibility of some of the problems mentioned if you take several pills a day but for me it’s been a wonder.
Subj: Hooked on Ultram
I was diagnosed with breast cancer in Aug. 2006. I was given Vicodin for the pain of my surgeries and chemotherapy. Much to my dismay, I found myself hooked and had terrible withdrawal symptoms when I finally decided to stop taking the drug. I asked my oncologist for a pain medication that was non-narcotic and would get me through my painful Vicodin withdrawal. I was given Ultram. Thirty minutes after I took the first 50mg tablet my pain was alleviated. I thought “this drug is a miracle, no pain and it’s non-narcotic.” It even seemed to give me energy which is great for someone recovering from chemo. So at the moment, I am loving Ultram. After reading all of your testimonies, I am fearful that I will become hooked on Ultram. I am finished with chemotherapy and am looking forward to feeling better and resuming a normal life. I don’t need the hassle of even more withdrawal symptoms.
Subj: Kicking Ultram
I have been taking Ultram for over 5 years. But only 3 a day. I feel wonderful while taking it. Now I thought I’d try to stop taking it. Withdrawals are horrible. But yesterday I cut the pills in 1/2 and only took 1/2 3 times. 8:30 PM was my last dose. The night was rough. Body aches, and restless legs. I tossed and turned on the couch. At 1:00 am I took 3 Ibuprofen. I actually slept from 5-7 am. Now it is 7:30 and I honestly think I may have “Kicked it”. In just one night of suffering. My plan is to not let it take over today. I will keep my will power and feed my body plenty of fluids to get rid of what is left in my system. I actually feel pretty good right now. Wish me luck!
AskDocWeb: We do wish you luck in kicking it, give yourself time.
Subj: Ultram makes me sick when I stop
In May I was in a car accident and hurt my back. I have been taking Ultram for pain for the last 7 months. It helps okay with the pain but makes me feel sick when I try and stop. I take six pills (50mg each) a day. I have tried to sop but every time I get very sick and depressed. This is especially difficult because I have bi-polar, and even more difficult because I do not have a regular doctor, and help? This drug is dangerous and I wish I had never taken it. I hate it.
Read more feedback on Ultram. Ultram report – 11 – 12 – 13 – Page 14 – 15 – 16 – 17 – Last Page 46
If you find this page useful share it with others. If you have used Ultram, use the form below to add your review of Ultram, feedback or suggestions that may help others. Please note that all addresses are held confidential.